Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 10, NWS New Orleans, LA

February 25, 2013Hancock County, Harrison County, Jackson County, Mississippi; Saint Tammany Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Feb 25, 2013, 4:15 AM CST for Hancock County, Harrison County, Jackson County, Mississippi; Saint Tammany Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 25, 2013, 4:15 AM CST (10:15 UTC)
Expired
Feb 25, 2013, 7:15 AM CST
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Saint Tammany Parish, LA, Hancock County, MS, Harrison County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 80 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 7:00 AM CSTFLASH FLOOD3 N Biloxi, MS28TH STREET WEST OF BEATLINE UNDER WATER BUT PASSIBLE. STANDING WATER BRODIE RD AT EVERGREEN IN DIBERVILLE. CENTRAL SOUTH OF QUAVE UNDERWATER. GORENFLO NORTH OF OCTAVE UNDERWATER. 3RD AVE NORTH OF RODRIGUEZ ST UNDERWATER. RADAR RAINFALL ESTIMATES 3 INCHES IN D

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 165 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 10.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2013-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2013-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WGUS54 KLIX 251015
FFWLIX
LAC103-MSC045-047-059-251315-
/O.NEW.KLIX.FF.W.0010.130225T1015Z-130225T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
415 AM CST MON FEB 25 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA...
  SOUTHERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...BAY ST.
  LOUIS...
  SOUTHERN HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...
  SOUTHERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...ST. MARTIN...PASCAGOULA...OCEAN
  SPRINGS...MOSS POINT...ESCATAWPA...

* UNTIL 715 AM CST

* AT 413 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM SEVERAL ROUNDS OF THUNDERSTORMS MOVING ACROSS 
  THE COASTAL COUNTIES...MOVING EAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF `1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 715 AM. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3035 8839 3035 8843 3031 8847 3036 8862
      3034 8874 3041 8885 3037 8881 3036 8881
      3039 8887 3038 8901 3030 8929 3035 8929
      3037 8934 3035 8937 3031 8932 3025 8942
      3017 8945 3016 8966 3043 8976 3060 8840

$$


24/RR
1 follow-up statement
567 
WGUS74 KLIX 251309
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
709 AM CST MON FEB 25 2013

LAC103-MSC045-047-059-251319-
/O.EXP.KLIX.FF.W.0010.000000T0000Z-130225T1315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HANCOCK MS-ST. TAMMANY LA-JACKSON MS-HARRISON MS-
709 AM CST MON FEB 25 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 AM CST FOR SOUTHERN
HARRISON...SOUTHERN JACKSON AND SOUTHERN HANCOCK COUNTIES...AND
SOUTHEASTERN ST. TAMMANY PARISH...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CST MONDAY
MORNING FOR SOUTHERN MISSISSIPPI.

MORE RAINFALL IS EXPECTED LATER TODAY THAT MAY RESULT IN FLOODING. 
STAYED TUNED THROUGHOUT THE DAY FOR LATER STATEMENTS AND POSSIBLE 
WARNINGS. 

LAT...LON 3035 8839 3035 8843 3031 8847 3036 8862
      3034 8874 3041 8885 3037 8881 3036 8881
      3039 8887 3038 8901 3030 8929 3035 8929
      3037 8934 3035 8937 3031 8932 3025 8942
      3017 8945 3016 8966 3043 8976 3060 8840

$$


24/RR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 25, 4:14 AM CST, 1 minute earlier.

Area forecast discussion, Feb 25, 4:14 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
414 AM CST MON FEB 25 2013

.SYNOPSIS...
LATEST SURFACE ANALYSIS SHOWED AN ELONGATED 1002MB LOW FROM NORTH
CENTRAL TEXAS TO SOUTH TEXAS WITH A WARM FRONT FROM SOUTH TEXAS
ALONG LOUISIANA COAST TO TAMPA. UPPER LEVEL CHARTS SHOWED THE WAVE
AXIS CENTRAL NEBRASKA TO TEXAS PANHANDLE. ISOTACH ANALYSIS SHOWED
THE NORTHERN JET-STREAM AND SUB-TROPICAL JET-STREAM CONVERGING AT
THE BASE OF THE TROUGH AXIS OVER BIG BEND OF TEXAS AND DIVERGING
TO ARKANSAS AND NORTHWEST GULF LOW. AT 250MB...JET MAX WAS AROUND 160
KNOTS APPROACHING SOUTH TEXAS. ANALYSIS OF THE MOISTURE FIELD
SHOWED A MOISTURE SWATH OF 1.3 INCHES PRECIPITABLE WATER VALUES
FROM LCH TO TALLAHASSEE. 18

&&

.SHORT TERM...
FOR TODAY...UPPER LEVEL WAVE OVER THE PLAINS WILL TRACK EAST
TODAY. AS A RESULT...THE DIVERGENCE AREA WILL SHIFT EAST OVER
OVER LOUISIANA AND MISSISSIPPI TODAY. AT THE SURFACE...LOW WILL
DEEPEN AS IT MOVES TO NORTHEAST TEXAS/SOUTHWEST OKLAHOMA THIS
EVENING. THE WARM FRONT WILL PUSH NORTH ACROSS THE FORECAST AREA
THIS MORNING AND SURFACE TEMPS MAY APPROACH 80F AT A FEW SPOTS
THIS AFTERNOON. IN THE WARM SECTOR...CONVECTION WILL BE SURFACE
BASE WITH GOOD POSITIVE ENERGY ABOVE -20C TO EL FOR GOOD HAIL
GROWTH REGION. 0-3KM HELICITY VALUES DECREASE AS LOWER LEVEL FLOW
BECOMES SOUTHWESTERLY BY 18Z AS THE SYSTEM BECOMES MORE VERTICALLY
STACKED...DECREASING THE TORNADO THREAT. AS THE SYSTEM BECOMES
MORE VERTICALLY STACKED...WEST WINDS WILL PUSH DRY AIR SOUTHWEST
OF THE OF UPPER LEVEL TROUGH FROM EAST TO WEST LATER THIS
AFTERNOON OVER WEST LOUISIANA AND FORECAST AREA THIS EVENING. AS A
RESULT...DEEPER MOISTURE WILL BE DISPLACED NORTHEAST THIS
AFTERNOON BUT INTENSITY OF STORMS IS EXPECTED AS THE COLD FRONT
PUSHES EAST. WILL KEEP IN FLASH FLOOD WATCH AS STORMS WILL PRODUCE
HEAVY RAINFALL IN THE WARM SECTOR AND ESPECIALLY ALONG THE LINE OF
STORMS EXPECTED LATER THIS AFTERNOON AND THIS EVENING. IN
ADDITION...STRONG SOUTHWEST WINDS IN THE BOUNDARY LAYER WILL
LIKELY SEE 80 TO 90 PERCENT OF WINDS MIXING DOWN TO THE SURFACE
SOUTH OF THE LAKE THIS EVENING...THEN SHIFT TO THE NORTHWEST WILL
SEE THESE WINDS MIXED DOWN UP TO 100 PERCENT LATE TONIGHT. STRONG
COLD ADVECTION WILL MAINTAIN STRONG NORTHWEST WINDS FOR AREAS
SOUTH OF TIDAL LATE TONIGHT THROUGH TUESDAY AFTERNOON...THEREFORE
SHIFT THE TIME TO LATER THIS EVENING THROUGH TUESDAY AFTERNOON FOR
THE WIND ADVISORY. 18

.LONG TERM...
UPPER LEVEL TROUGH WILL EVOLVE INTO A LARGE CLOSED OVER OHIO
VALLEY TUESDAY INTO WEDNESDAY AND PRODUCING A WEST TO NORTHWEST
FLOW ACROSS THE CENTRAL GULF COAST. A TROUGH AXIS WILL EXTEND WEST
FROM THE CLOSED LOW. A DISTURBANCE WILL DIVE SOUTH FROM THE PLAINS
TO NORTH GEORGIA BY THURSDAY WHILE ANOTHER DISTURBANCE DIVE
SOUTHEAST OVER THE ROCKIES LATE WEDNESDAY ACROSS THE FORECAST AREA
FRIDAY NIGHT INTO SATURDAY. MOISTURE WILL BE LIMITED AS STRONG
COLD AIR ADVECTION WILL LOWER 1000 TO 500MB THICKNESS VALUES
BELOW 5400M FOR THE ENTIRE FORECAST AREA BY SATURDAY MORNING
THROUGH SUNDAY AFTERNOON. WILL INCREASE CLOUD COVER AND POPS UP TO 10
TO 15 PERCENT ACROSS THE AREA FRIDAY NIGHT AND SATURDAY. ALL IN
ALL...THE WEEKEND WILL BE COLD WITH FREEZES EXPECTED FOR A GOOD
DEAL OF THE AREA ESPECIALLY SUNDAY MORNING. 18

&&

.AVIATION...

OVERALL...IFR CEILINGS WILL OF AROUND 500 FEET AND VISIBILITIES OF 3
TO 5 MILES CAN BE EXPECTED AS A BAND OF SHOWERS AND THUNDERSTORMS
IMPACTS MOST OF THE TERMINALS.  AFTER 15Z...CEILINGS WILL IMPROVE TO
AROUND 1500-2000 FEET AS AN ELEVATED INVERSION BEGINS TO MIX OUT.
EXPECT TO SEE SCATTERED CONVECTION REDEVELOP BETWEEN 15-18Z...WITH A
MUCH STRONGER LINE OF THUNDERSTORMS SWEEPING THROUGH IN THE
AFTERNOON AND EVENING HOURS.  THIS LINE OF CONVECTION WILL INITIALLY
IMPACT KBTR AROUND 20Z...AND THEN SPREAD TO KGPT BY 02Z.  EXPECT TO
SEE A PERIOD OF IFR CONDITIONS...STRONG WINDS...HAIL...AND TORNADOES
ACCOMPANY THIS CONVECTIVE SQUALL.  THE SQUALL LINE SHOULD CLEAR KGPT
BY 06Z...WITH STRONG SUBSIDENCE DEVELOPING IN THE WAKE OF THE
FRONT.  EXPECT TO SEE A RAPID IMPROVEMENT TO VFR CEILINGS AND
VISIBILITIES IN THE WAKE OF THE SQUALL LINE.  HOWEVER...WINDS WILL
ALSO INCREASE FROM THE WEST AT ALL TERMINALS. WINDS OF 15 TO 20
KNOTS CAN BE EXPECTED. 32

&&

.MARINE...

STRONG GRADIENT FLOW IN THE WAKE OF A PASSING COLD FRONT IS EXPECTED
TO IMPACT THE COASTAL WATERS TONIGHT INTO TOMORROW MORNING.  WINDS
OF 25 TO 35 KNOTS WITH HIGHER GUSTS ARE EXPECTED TO IMPACT THE GULF
COASTAL WATERS...AND HAVE UPGRADED THE SMALL CRAFT ADVISORY TO A
GALE WARNING.  IN THE SOUNDS AND LAKES...SMALL CRAFT ADVISORIES
REMAIN IN EFFECT FOR TONIGHT AND TOMORROW MORNING.  CONDITIONS WILL
EASE SLIGHTLY TOMORROW NIGHT...BUT STILL EXPECT TO SEE LINGERING
ADVISORY CONDITIONS OVER THE EASTERN LEGS AND EXERCISE CAUTION FLAGS
ELSEWHERE.  UNFORTUNATELY...A SERIES OF FAST MOVING UPPER LEVEL
IMPULSES AND ASSOCIATED FRONTAL PASSAGES EMBEDDED WITHIN DEEP LAYER
NORTHWEST FLOW WILL KEEP USHERING IN COLDER AIR INTO THE REGION.
THIS COLD AIR ADVECTION PASSING OVER THE WARMER WATERS WILL ALLOW
FOR A RETURN TO SMALL CRAFT ADVISORY CONDITIONS FOR THE LATTER HALF
OF THE WEEK. 32

.DECISION SUPPORT...

DSS CODE...ORANGE
DEPLOYED...NONE
ACTIVATION...NONE
ACTIVITIES...SLURRY SUPPORT
             MONITORING RIVER FLOODING
             MONITORING SEVERE WEATHER

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  77  42  58  36 / 100  40  10  10
BTR  80  45  62  41 / 100  30  10  10
ASD  78  47  62  41 / 100  50  10  10
MSY  80  50  60  45 / 100  40  10  10
GPT  76  49  63  42 / 100  60  10  10
PQL  77  50  65  40 / 100  70  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...IBERVILLE...LIVINGSTON...NORTHERN
     TANGIPAHOA...ORLEANS...SOUTHERN TANGIPAHOA...ST.
     CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
     BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...AND WASHINGTON.

     WIND ADVISORY FROM MIDNIGHT TUESDAY TO 3 PM TUESDAY FOR THE
     FOLLOWING ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
     CHARLES...ST. JOHN THE BAPTIST...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...AND UPPER ST. BERNARD.

GM...SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO NOON TUESDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     GALE WARNING FROM MIDNIGHT TUESDAY TO NOON TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 2 PM MONDAY TO MIDNIGHT TUESDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
     SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

MS...FLASH FLOOD WATCH UNTIL 11 PM MONDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...AND WALTHALL.

GM...SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO NOON TUESDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
     MAUREPAS...AND MISSISSIPPI SOUND.

     GALE WARNING FROM MIDNIGHT TUESDAY TO NOON TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 2 PM MONDAY TO MIDNIGHT TUESDAY FOR
     THE FOLLOWING ZONES: BRETON SOUND...CHANDELEUR
     SOUND...COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Feb 24, 11:48 PM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1148 PM CST SUN FEB 24 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-251800-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1148 PM CST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI. A FEW OF THE STORMS WILL BECOME
SEVERE AND PRODUCE HAIL UP TO GOLFBALL SIZE AND DAMAGING WINDS.
AFTER 3 AM... A WARM FRONT WILL START TO MOVE INLAND ALONG THE
SOUTHEAST LOUISIANA COAST. ANY STORMS THAT CAN DEVELOP NEAR OR
SOUTH OF THIS FRONT WILL HAVE THE POTENTIAL TO PRODUCE ISOLATED
TORNADOES OR WATERSPOUTS.

A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF EAST CENTRAL AND
SOUTHEAST LOUISIANA...AND SOUTH MISSISSIPPI. FLASH FLOODING WILL
BE POSSIBLE WHERE REPEAT HEAVY RAIN OCCURS.

MULTIPLE RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS THE AREA.
REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK
AREA ON MONDAY AS THE FRONT MOVES THROUGH THE AREA. ALL MODES OF
SEVERE WEATHER ARE POSSIBLE MONDAY AND MONDAY EVENING INCLUDING
DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. IN ADDITION
TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL IS LIKELY WITH
ANOTHER 2 TO 4 INCHES EXPECTED ACROSS MUCH OF THE AREA WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING
FLOODING AT SEVERAL LOCATIONS THROUGH THE OUTLOOK PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED LATE TONIGHT THROUGH
MONDAY EVENING.

22/TD

In the hours before

Special weather statement, Feb 24, 11:26 PM CST, 4 hours 49 minutes before
LAZ056-057-250630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1126 PM CST SUN FEB 24 2013

...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JAMES PARISH...
ASSUMPTION PARISH...

AT 1122 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES NORTH OF STEPHENSVILLE...OR ABOUT 4 MILES
SOUTH OF PIERRE PART...MOVING NORTHEAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
PAINCOURTVILLE...NAPOLEONVILLE...CONVENT...LUTCHER AND GRAMERCY

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND SUB
SEVERE HAIL UP TO NICKEL SIZE. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Local storm report, Feb 25, 12:03 AM CST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1203 AM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HAIL             NAPOLEONVILLE           29.94N 91.03W
02/24/2013  E0.88 INCH       ASSUMPTION         LA   LAW ENFORCEMENT

&&

PGRIGSBY
Local storm report, Feb 25, 12:26 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1226 AM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             CONVENT                 30.02N 90.83W
02/25/2013  E1.00 INCH       ST. JAMES          LA   LAW ENFORCEMENT

            HAIL LASTED APPROXIMATELY 15 MINUTES.

&&

PGRIGSBY
Local storm report, Feb 25, 12:55 AM CST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1255 AM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             1 SW LUTCHER            30.05N 90.72W
02/25/2013  E1.75 INCH       ST. JAMES          LA   PUBLIC

            PUBLIC REPORTED GOLF BALL SIZED HAIL IN ST. JAMES PARISH
            VIA FACEBOOK PAGE.

1240 AM     HAIL             PASCAGOULA              30.37N 88.55W
02/25/2013  E1.00 INCH       JACKSON            MS   PUBLIC

            PUBLIC REPORTED QUARTER SIZED HAIL IN PASCAGOULA VIA
            FACEBOOK PAGE.

&&

98/SO
Special weather statement, Feb 25, 12:57 AM CST, 3 hours 18 minutes before
LAZ040-MSZ077-080-250800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1257 AM CST MON FEB 25 2013

...STRONG THUNDERSTORM MOVING EAST AFFECTING PEARL RIVER COUNTY...
HANCOCK COUNTY...ST. TAMMANY PARISH...

AT 1254 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MANDEVILLE...OR ABOUT 2 MILES SOUTHEAST OF
MANDEVILLE...MOVING EAST AT 30 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ABITA
SPRINGS...LACOMBE...SLIDELL AIRPORT...SLIDELL...PEARL RIVER...
PICAYUNE...PEARLINGTON AND STENNIS SPACE CENTER

THE PRIMARY THREATS FROM THIS STORM ARE SUB SEVERE HAIL UP TO NICKEL
SIZE AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CST MONDAY
MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Feb 25, 2:01 AM CST, 2 hours 14 minutes before
MSZ080>082-250900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
201 AM CST MON FEB 25 2013

...STRONG THUNDERSTORM MOVING EAST AFFECTING HANCOCK COUNTY...JACKSON
COUNTY...HARRISON COUNTY...

AT 159 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
POPLARVILLE TO DIAMONDHEAD TO 6 MILES WEST OF WAVELAND...MOVING EAST
AT 45 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
DIAMONDHEAD...WAVELAND...BAY ST. LOUIS...PASS CHRISTIAN...LYMAN...
LONG BEACH...SAUCIER...GULFPORT AIRPORT...GULFPORT...BILOXI...ST.
MARTIN...OCEAN SPRINGS...VANCLEAVE...GULF PARK ESTATES AND GAUTIER

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...SUB
SEVERE HAIL UP TO NICKEL SIZE...AND WIND GUSTS 35 TO 45 MPH...WHICH
COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CST MONDAY
MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 12:22 AM CSTSevere Thunderstorm WarningLIXJackson23 min
Feb 25, 2:40 AM CSTSevere Thunderstorm WarningLIXHarrison, Jackson35 min
Feb 25, 3:17 AM CSTSevere Thunderstorm WarningLIXHarrison, Jackson43 min
Feb 25, 3:28 AM CSTSevere Thunderstorm WarningLIXJackson62 min
Feb 25, 8:21 AM CSTRiver Flood WarningLIXHarrison50 hr
Feb 25, 2:26 PM CSTSevere Thunderstorm WarningLIXPearl River49 min
Feb 25, 3:07 PM CSTSevere Thunderstorm WarningLIXAmite, Wilkinson38 min
Feb 24, 6:14 PM CSTSevere Thunderstorm WarningLIXLafourche, Saint Charles, Saint John the Baptist31 min
Feb 24, 6:30 PM CSTSevere Thunderstorm WarningLIXJefferson, Plaquemines, Saint Bernard45 min
Feb 24, 6:41 PM CSTSevere Thunderstorm WarningLIXJefferson, Saint Charles49 min
Feb 24, 6:45 PM CSTSevere Thunderstorm WarningLIXAssumption, Lafourche, Terrebonne45 min
Feb 24, 6:57 PM CSTSpecial Marine WarningLIX63 min
Feb 24, 7:02 PM CSTSevere Thunderstorm WarningLIXSaint John the Baptist28 min
Feb 24, 7:10 PM CSTSpecial Marine WarningLIX50 min
Feb 24, 7:23 PM CSTSevere Thunderstorm WarningLIXLafourche, Terrebonne52 min
Feb 24, 7:41 PM CSTSevere Thunderstorm WarningLIXAssumption, Lafourche, Saint James, Terrebonne49 min
Feb 24, 7:56 PM CSTSpecial Marine WarningLIX64 min
Feb 24, 8:08 PM CSTSevere Thunderstorm WarningLIXLafourche, Saint Charles, Saint John the Baptist52 min
Feb 24, 8:52 PM CSTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles38 min
Feb 24, 8:58 PM CSTSpecial Marine WarningLIX62 min
Feb 24, 9:26 PM CSTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard34 min
Feb 24, 9:36 PM CSTSpecial Marine WarningLIX54 min
Feb 24, 9:45 PM CSTSpecial Marine WarningLIX45 min
Feb 24, 9:56 PM CSTSevere Thunderstorm WarningLIXSaint Bernard34 min
Feb 24, 10:07 PM CSTSevere Thunderstorm WarningLIXSaint Tammany38 min
Feb 24, 10:14 PM CSTRiver Flood WarningLIXTangipahoa3 days
Feb 24, 10:21 PM CSTAreal Flood AdvisoryLIXAscension, East Baton Rouge, Iberville, West Baton Rouge114 min
Feb 24, 11:04 PM CSTSpecial Marine WarningLIX56 min
Feb 24, 11:17 PM CSTSevere Thunderstorm WarningLIXAscension, Livingston28 min
Feb 24, 11:28 PM CSTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Saint James32 min
Feb 24, 11:44 PM CSTSevere Thunderstorm WarningLIXLivingston, Tangipahoa46 min
Feb 24, 11:57 PM CSTSevere Thunderstorm WarningLIXAscension, Saint James, Saint John the Baptist48 min
Feb 25, 12:02 AM CSTSpecial Marine WarningLIX28 min
Feb 25, 12:04 AM CSTSpecial Marine WarningLIX41 min
Feb 25, 12:29 AM CSTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa46 min
Feb 25, 12:49 AM CSTSpecial Marine WarningLIX26 min
Feb 25, 3:06 AM CSTAreal Flood AdvisoryLIXJefferson, Orleans114 min
Feb 25, 3:11 AM CSTSevere Thunderstorm WarningLIXAscension, Livingston, Saint James, Saint John the Baptist34 min
Feb 25, 3:12 AM CSTGale WarningLIX30 hr
Feb 25, 3:12 AM CSTSmall Craft AdvisoryLIX21 hr
Feb 25, 3:42 AM CSTSevere Thunderstorm WarningLIXLivingston, Saint John the Baptist, Saint Tammany, Tangipahoa33 min
Feb 25, 3:55 AM CSTRiver Flood WarningLIXSaint Tammany3 days
Feb 25, 3:55 AM CSTSpecial Marine WarningLIX50 min
Feb 25, 4:32 AM CSTAreal Flood AdvisoryLIXSaint Tammany, Tangipahoa58 min
Feb 25, 4:43 AM CSTWind AdvisoryLIXSaint Bernard, Saint John the Baptist34 hr
Feb 25, 4:48 AM CSTSpecial Marine WarningLIX87 min
Feb 25, 5:01 AM CSTRiver Flood WarningLIXSaint Tammany52 hr
Feb 25, 5:02 AM CSTSpecial Marine WarningLIX28 min
Feb 25, 6:22 AM CSTRiver Flood WarningLIXSaint Tammany3 days
Feb 25, 6:23 AM CSTRiver Flood WarningLIXSaint Tammany33 hr
Feb 25, 2:24 PM CSTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, Iberville, Livingston, Tangipahoa51 min
Feb 25, 3:07 PM CSTSpecial Marine WarningLIX23 min
Feb 25, 3:26 PM CSTSpecial Marine WarningLIX19 min
Feb 25, 3:29 PM CSTSevere Thunderstorm WarningLIXLafourche, Terrebonne46 min
Feb 25, 5:00 PM CSTSpecial Marine WarningLIX45 min
Feb 25, 5:29 PM CSTSpecial Marine WarningLIX91 min
Feb 25, 5:31 PM CSTSpecial Marine WarningLIX44 min
Feb 25, 5:40 PM CSTTornado WarningLIXJefferson, Plaquemines35 min

Nearby

Flash Flood Warnings in Mississippi, 2013Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.